Each day we wake up, it is a struggle for all of us. We have our daily routine, monthly bills and yearly goals. For others, that struggle is a bit harder especially when you are fighting bouts with depression. With the help of prescription drugs such as Sertraline (Zoloft) which help treat depression, you can get back on track. But what happens when you finally get your life in order? You feel great, want to restore your life to how it was and quit Zoloft. The opportunity is there but you are going deal with zoloft withdrawal symptoms. Any SSRI withdrawal will be hard on you physically and emotionally.
What is Zoloft?
As I have previously posted, Zoloft is an SSRI anti-depressant that regulates your neurotransmitter function in your brain. It adds the chemicals necessary to give you the sense of happiness and exuberance. The prescription drugs are perfect. Sertraline side effects are similar to other SSRI medications and include sleepiness, nervousness, dizziness, nausea, skin rash, headache, diarrhea, loss of appetite, abnormal ejaculation, dry mouth, and weight loss. Keep in mind that Zoloft weight loss as a side effect is no reason to use it for dietary purposes. Zoloft side effects in women are the same as men except for two main differences which are swelling of the breasts and unusual secretion of milk.
The goal is to return to your normal state. Once you are off antidepressants, you can expect what I call Zoloft weight gain. Yes the pounds you lost will come back. These are natural withdrawal symptoms seen when taking antidepressants for more than six weeks. These symptoms are very similar to Lexapro withdrawal symptoms and Prozac withdrawal symptoms. In all cases, the body has to re-balance itself from the chemical help it has been getting for some time. Your body has been using these prescription drugs as a crutch.
Withdrawal Side Effects
So if you consume medication, there are side effects and once you feel better and decide to quit, there are side effects. To me this is similar to addiction and its treatments for withdrawals. Some of the withdrawal symptoms for antidepressants include anxiety, irritability, mood swings, balance problems, headaches, muscle spasms, nausea and nightmares. As you read over the symptoms, it kind of makes you not want to quit. However, quitting returns you to a sense of normalcy with a few speed bumps along the way. The goal is to get temporary help, heal and continue on.
Have you successfully quit an anti-depressant?